Ask a doctor

Does Vitrase or Dissolving Agent for Restylane Cause Swelling

Do dissolving agents for ha fillers cause swelling or bruising? I am trying to remove some lumps caused by restylane in my lips, but I'm doing it on a saturday and have an event on that evening (4 hours after my appointment).

Doctor Answers (14)

Does Hyaluronidase cause swelling?

+2

Hyaluronidase, generally speaking does not cause swelling but any time a needle is poked in to a delicate and sensitive area like the lips you can get swelling...some people more than others.  Ice, before and after the procedure,  is probably your best bet to minimize the swelling and have the best chance of showing up to your event without much swelling.  That being said, again, with any needle poke, not only is there a chance of swelling but bruising as well....so you may not be out of the woods from a risk/ side effect stand point.  Good luck.

 

 

Web reference: http://www.marinaplasticsurgery.com

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

That is close timing

+2

Bruising is always possible when a needle is involved. Make sure it is FDA approved product as compounded material is more likely to cause swelling and even allergic reactions. I would try to get this done a few days before a big event. Vitrase causes little swelling and works very quickly. Good Luck.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Does Vitrase or Dissolving Agent for Restylane Cause Swelling

+2

YES! Do not do 4 hours before an event. Not very good medicine. It is called the "what if" issue. How happy would you be if you had swelling and black and blue to your lips following the injection? Not tooo. I bet you did not tell the injecting doctor you are going to an event 4 hours after the injections, did you! From MIAMI Dr. darryl j. Blinski

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Vitrase does not cause any swelling

+1

Vitrase can be injected directly into the lump and cause the Restylane to dissolve in a day or two.  The risk of swelling is very low since it is a liquid and not a gel like Restylane itself.  You can get bruising as you would from any other injection.  It is probably best to wait until the day after the event for the injections.

New York Dermatologist
5.0 out of 5 stars 23 reviews

Vitrase does not cause swelling when it dissolves Restylane

+1

Vitrase does not cause swelling when it dissolves Restylane. You can use a tiny needle (32 gage) like we would use for BOTOX, and there shouldn’t be any swelling with these injections.

Web reference: http://www.chelseaeye.com/inject1_cos.htm

New York Oculoplastic Surgeon
4.5 out of 5 stars 15 reviews

Swelling after hyaluronidase

+1

Any time you have an injection you can have swelling or bruising.  The lips are particularly sensitive and may swell or bruise more than other areas of the face.  It is not the hyaluronidase itself but rather the fact that you are having any injection at all that could cause you to be swollen and bruised.  The larger volume you have injected the more swelling you will have.  If your event is very important it would probably be better to wait until after the event to have the treatment.

Atlanta Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Hyaluronidase to dissolve restylane in the lip

+1

It's not the medicine but the treatment that can cause bruising and swelling.  Any needle stick may cause a big bruise.  The volume of the hyaluronidase going into the lip to dissolve either Restylane or Juvederm, will also add some "swelling" and you may react in a more exaggerated fashion than other patients, so I would recommned you defer the treatment.

Web reference: http://www.thenyac.com/restylane/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Vitrase side effects

+1

Vitrase injections are usually well tolerated.  They can cause a small amount of swelling but this is typically less apparent than the HA that is being removed.  Vitrase can exert a visible effect as soon as a few hours after injection.  Bruising after vitrase injection can occur.

Nashville Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Does Vitrase to Reverse Restylane Cause Swelling?

+1

Hi.  It's possible to have redness, swelling or bruising at the injection site, but for Vitrase it is unlikely to be noticeable.  We typically do not need to inject a lot of product.  That, combined with the fact that the Vitrase should be dissolving the Restylane should not make the area look any more swollen or bumpy than it may already.

We would recommend getting the treatment done days before the event, but if this is not possible and your injector is experienced with Vitrase then the potential benefit may be worth the risk if the bumps are bad enough.

Web reference: http://www.celibre.com/Celibreblog/post/2010/01/what-is-hyaluronidase.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Vitrase

+1

Vitrase or hyaluronidase can dissolve the hyalruonics acid fillers. It may cause some swelling and could cause some bruising.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...